MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE A-CLASS BFH HEAD MEDIUM NECK 46MM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE A-CLASS BFH HEAD MEDIUM NECK 46MM; HIP COMPONENT
Model Number 38AM4600
Medical Device Problem Codes Corroded (1131); Material Disintegration (1177)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the patient had pain in her left hip, subject has a history of elevated cobalt and chromium levels.Subject has a total of five total joints in her body, including both hips.The pi ordered metal ion testing from joint fluid from both hips.Not enough fluid was obtained from the right hip to perform testing cobalt and chromium metal ions were present in the left hip fluid.
 
Event or Problem Description
Allegedly, the patient had pain in her left hip, subject has a history of elevated cobalt and chromium levels.Subject has a total of five total joints in her body, including both hips.The physician ordered metal ion testing from joint fluid from both hips.Not enough fluid was obtained from the right hip to perform testing.Cobalt and chromium metal ions were present in the left hip fluid.Update december 5 2019.The conserve total a-class femoral head was removed.Corrosion of the femoral head-neck/ trunnion junction was noted.The modular neck and femoral stem were well fixed and were not revised.The subject was discharged the same day.
 
Additional Manufacturer Narrative
Updated lot information, hospital information, event problem and evaluation codes.

Brand Name
CONSERVE A-CLASS BFH HEAD MEDIUM NECK 46MM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key9444145
Report Number3010536692-2019-01175
Device Sequence Number11314649
Product Code KWA
UDI-Device IdentifierM68438AM46001
UDI-PublicM68438AM46001
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number38AM4600
Device Catalogue Number38AM4600
Device Lot Number079891170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date08/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight96